MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; TRIAL LINER, EMPOWR ACETABULAR, NEUTRAL, 36F

ENCORE MEDICAL L.P. EMPOWR HIP; TRIAL LINER, EMPOWR ACETABULAR, NEUTRAL, 36F
Model Number 803-41-36F
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - trial acetabular liner was cross-threaded due to surgeon error.A replacement was available to complete the surgery.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this instrument failure was reported as surgeon error.The possible time in service for device is 2 years and 4 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to the manufacturer and made available at djo surgical for evaluation.A review of 803-41-36f device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review showed no previous complaints and there were no indications that this instrument has a design or material deficiency.That are - threads damaged/galled.The root cause of this complaint is likely attributable to damage incurred from surgeon error in cross threading.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and after further examination, acetabular liner is cross threaded.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
TRIAL LINER, EMPOWR ACETABULAR, NEUTRAL, 36F
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key15322172
Report Number1644408-2022-01105
Device Sequence Number20134567
Product Code FZX
UDI-Device Identifier00190446296287
UDI-Public(01)00190446296287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-41-36F
Device Catalogue Number803-41-36F
Device Lot Number324067L09
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale